MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH¿ TRANSSEPTAL GUIDING INTRODUCER SWARTZ¿ SL TRANSSEPTAL SERIES 63 CM LE; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH¿ TRANSSEPTAL GUIDING INTRODUCER SWARTZ¿ SL TRANSSEPTAL SERIES 63 CM LE; INTRODUCER, CATHETER
Model Number 406840
Medical Device Problem Codes Flaked (1246); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
During an atrial fibrillation procedure, resistance was felt when the introducer was inserted in the patient.After removing the introducer, skiving was observed.The introducer was exchanged, and the procedure was completed with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h2, h3, h6, h11.One 8f fast-cath introducer sheath and dilator were received for evaluation.The sheath distal tip had been split.The dilator was inserted into the sheath and a gap was noted at the dilator/sheath transition, consistent with the aforementioned damage to the sheath distal tip.The dilator tubing was cut lengthwise; a build-up of skived material was noted at the distal end of the dilator.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The fast-cath transseptal guiding introducer instructions for use (ifu) states, ¿during insertion, always use the stylet to facilitate needle passage through the dilator/sheath assembly.Failure to use the stylet may inhibit advancement of the needle and may result in inadvertent needle puncture of the dilator/sheath assembly or skiving of material from the inner surface of the dilator.¿ the cause of the skiving is consistent with not following the instructions for use.The cause of the sheath tip damage and patient insertion difficulty remains unknown.
 
Event or Problem Description
During an atrial fibrillation procedure, resistance was felt when the introducer was inserted in the patient.After removing the introducer, skiving was observed.The introducer was exchanged, and the procedure was completed with no adverse consequences to the patient.A stylet was not used, which goes against the introducer instructions for use.
 
Event or Problem Description
During an atrial fibrillation procedure, resistance was felt when the introducer was inserted in the patient while using a stylet.After removing the introducer, skiving was observed.The introducer was exchanged, and the procedure was completed with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h2, h3, h6, h11.One 8f fast-cath introducer sheath and dilator were received for evaluation.The sheath distal tip had been split.The dilator was inserted into the sheath and a gap was noted at the dilator/sheath transition, consistent with the aforementioned damage to the sheath distal tip and reported patient insertion issue.The dilator tubing was cut lengthwise; a build-up of skived material was noted at the distal end of the dilator.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the sheath tip damage, patient insertion difficulty, and skiving remains unknown.

Brand Name
FAST-CATH¿ TRANSSEPTAL GUIDING INTRODUCER SWARTZ¿ SL TRANSSEPTAL SERIES 63 CM LE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key20703147
Report Number3005334138-2024-00478
Device Sequence Number8211346
Product Code DYB
UDI-Device Identifier05414734203340
UDI-Public(01)05414734203340(10)9183619(17)260731
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K061015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number406840
Device Catalogue Number406840
Device Lot Number9183619
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer01/08/2025
02/23/2025
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date01/20/2025
02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight60 KG